Posted by Richard Bubil on May 03, 1999 at 00:14:55
I was just this week diagnosed with idiopathic cardiomyopathy. My EF is 45%, but I am extremely fatigued and am short of breath. I just started taking Accupril and Coreg and have been reading this forum to learn more about those medications. However, I have not read any questions concerning my condition. My cardiologist said that I have a blood clot in my heart that is the result of blood pooling because it was not being pumped out. Before I left the hospital, he stablized me on Coumadin and I continue to take that to hopefully stop the clot from increasing in size and breaking off. Is such a clot a normal complication of cardiomyopathy and is there any way to dissolve the clot or otherwise take care of it other than the Coumadin therapy?
Posted by CCF CARDIO MD - DLB on May 03, 1999 at 15:40:07
Blood clots in the left ventricle are a known complication of dilated cardiomyopathy. The only treatment is coumadin, as well as the passage of time. Clots can sometimes be removed surgically, if there is otherwise a need for open-heart surgery. It is unusual to have a clot, though, with an EF that is only somewhat diminished - 45%. Usually, it is patients who have very low EFs that are predisposed to clots in the ventricle.
I hope this has been useful. I wish you the best of luck. Feel free to write back.
Information provided here is for general purposes only. Specific questions should be addressed to your own doctor. If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.